MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3543607MC |
| Medical Device Problem Codes |
Material Rupture (1546); Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); Swollen Lymph Nodes/Glands (4432)
| Date of Event |
05/17/2017
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 61-year-old caucasian female patient underwent a breast augmentation revision surgery with implantation of a 360cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with swollen right-sided lymph nodes.In addition ultrasound imaging was conducted, and it is suspected that there is a ruptured right breast implant.Magnetic resonance imaging was recommended to confirm the rupture as the surgeon could not confirm the rupture at the time.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date. it is unknown at this time if the device will be made available for return. as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 22, 2023, mentor received additional information.The patient was also previously diagnosed with bilateral capsular contracture of undisclosed baker grade ratings.As a result of the contractures, the patient underwent surgical intervention to remove her breast capsules.However, during this procedure, the surgeon explanted the devices and reinserted them.Mentor memorygel breast implants are not intended for reuse/reimplantation, thus the user used the device in error.As the patient experienced a previous capsular contracture event, the date of event was updated to may 17, 2017.As a complication was reported for the contralateral side, another file was generated to document the event.This report is for the right breast prosthesis.Refer to manufacturing report number 1645337-2023-06509 for the contralateral event.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 08, 2023, mentor received additional information.The patient reported she had a lump under the right arm, and per per diagnostic imaging, the breast implant rupture on the right side was complicated by granuloma formation in the right axilla region.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 30, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant had a tear measuring approximately 5.4 cm on the posterior view.Additionally, an area of siltex cracking was observed on the edges of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.Per mentor instructions for use (ifu), these devices are for single use only and should not be re-implanted.Re-use includes a risk of infection (microbial as well as viruses and transmissible agents) as well as immune responses.The sterility of the device can no longer be guaranteed.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 07, 2023, mentor received the following additional information.The patient's current diagnosis was updated.In addition to the current right-sided breast implant ruptured, she was diagnosed with recurrent capsular contracture of the left breast.As a result, the patient underwent bilateral removal and replacement with 375cc mentor memorygel breast implants on (b)(6) 2023.On august 24, 2023, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: rupture, granuloma.Manufacturer¿s reference number: (b)(4).